MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW
Catalog Number LITNG12HTORQ115
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thromboembolism (2654)
Date of Event 10/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Emboli is included as a possible complication in the instructions for use (ifu) for the indigo lightning system.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
On (b)(6) 2022, the patient underwent a medical procedure in the left pulmonary artery using an indigo system aspiration catheter 12 (cat12).On (b)(6) 2022, two days post procedure, a ct scan showed a new pulmonary embolus.The patient was treated with medication.It is unknown if the secondary emboli is an additional thromboembolic event or due to thrombus migration during the procedure.Left pulmonary embolus was reported to be an adverse event with a possible relationship to the indigo aspiration system and index procedure.The event is considered ongoing.
 
Event or Problem Description
On (b)(6) 2022, the patient underwent a medical procedure in the left pulmonary artery using an indigo system aspiration catheter 12 (cat12).On (b)(6) 2022, two days post prodecure, a ct scan showed a new pulmonary embolus.The patient was treated with medication (heparin and eliquis).It is unknown if the secondary emboli is an additional thromboembolic event or due to thrombus migration during the procedure.Left pulmonary embolus was reported to be an adverse event with a possible relationship to the indigo aspiration system and index procedure.The event was considered resolved as of 12 jan 2023.
 
Additional Manufacturer Narrative
Please note that the following section was updated based on the additional information received from the clinical team on 12march2025: 1.Section b.Box 5.Describe event or problem.

Brand Name
INDIGO SYSTEM LIGHTNING 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15874252
Report Number3005168196-2022-00558
Device Sequence Number11379801
Product Code QEW
UDI-Device Identifier00815948022577
UDI-Public815948022577
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K210323
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/13/2025
Device Catalogue NumberLITNG12HTORQ115
Device Lot NumberH00000487
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2022
Supplement Date Received by Manufacturer03/12/2025
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale
Date Report Sent to FDA01/01/2005